MAUDE Adverse Event Report: Abiomed, Inc. - 1220648; Introducer, Catheter (Introducer)

Abiomed, Inc. - 1220648; Introducer, Catheter (Introducer)
Catalog Number 0052-3046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Hypovolemia (2243)
Date of Event 09/20/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Impella cp smartassist was inserted via a 14 fr introducer at femoral artery access of undocumented side in a 74-year-old female patient presenting with acute myocardial infarction and cardiogenic shock.The patient's comorbidities were not documented.The patient's clinical condition prior to initiation of support was not reported according to the society for cardiovascular angiography and interventions (scai) shock classification.During insertion utilizing the abiomed-provided 14 fr introducer, vascular injury occurred.The external iliac artery was reported to have developed bleeding and an associated hematoma.The severity of the vascular injury required surgical repair by the vascular surgery team; however, the extent and details of the surgical intervention were not reported.Following identification of the vascular complication, the 14 fr introducer was peeled away and impella support was aborted.No information was provided regarding placement of an alternative mechanical circulatory support device.No pump performance data, anticoagulation information, or activated clotting time (act) values were reported, as the pump was not placed into clinical support.The patient survived the event and subsequent vascular intervention.The reported bleeding and hematoma involving the external iliac artery are consistent with a procedural vascular complication associated with arterial access.Contributing factors may include patient-specific vascular anatomy, underlying medical conditions, and anticoagulation status; however, these factors cannot be fully assessed due to limited clinical information.Because impella support was aborted prior to initiation of therapy, no device performance issues were reported.The vascular injury was managed surgically, and the patient survived the event, though a diagnosis of hypovolemic shock was made.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
Introducer, Catheter (Introducer)
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
Abiomed, Inc.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
+1(781)493-4967
MDR Report Key50886311
Report Number1220648-2026-13306
Device Sequence Number10664328
Product Code DYB
UDI-Device Identifier00813502013474
UDI-Public(01)00813502013474(17)280630(10)S9998668
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS9998668
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient RaceWhite